Alert archive / Georgia / Special Weather Statements in 2022
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 3, 2022, 4:39 PM EDT for Elbert County, Georgia. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2022, 4:39 PM EDT (20:39 UTC)
- Expired
- Aug 3, 2022, 5:00 PM EDT
- In force
- 21 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 50
County Elbert County, GA
The radar
The Greer radar (KGSP), 116 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1905 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
913
WWUS82 KFFC 032039
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
439 PM EDT Wed Aug 3 2022
GAZ038-039-032100-
Wilkes GA-Oglethorpe GA-
439 PM EDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of northwestern Wilkes
and northeastern Oglethorpe Counties through 500 PM EDT...
At 439 PM EDT, a strong thunderstorm was near Norman, or 10 miles
south of Middleton, moving northwest at 15 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Mallorysville, Vesta, Norman and Jacksons Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3387 8278 3394 8300 3403 8294 3403 8293
3401 8294 3401 8291 3400 8291 3400 8288
3398 8285 3399 8284 3397 8278 3399 8272
3398 8267
TIME...MOT...LOC 2039Z 129DEG 12KT 3395 8283
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:58 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 3, 2:58 PM EDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 258 PM EDT Wed Aug 3 2022 ...Afternoon Area Forecast Discussion... .SHORT TERM /Tonight through Thursday Night/... A typical summertime pattern is expected for the short-term across GA as high pressure and weak upper riding sets up across the southeast. Given the lack of any synoptic forcing, any residual boundaries will be the primary drivers for convective activity during the afternoon and evening hours each day. Latest radar imagery still shows showers and a few storms in the vicinity of the weak boundary near the I-20 corridor with more storms firing up along the GA coast and GA/SC border. Thinking the highest PoPs today will remain in these areas due to slightly higher PWs and greater differential heating from less cloud cover. Patchy fog and some low clouds will be possible overnight into early tomorrow morning, particularly in areas that see rainfall later on today. Low temperatures will generally be in the 70s tonight with upper 60s across the NE mtn areas. Generally a rise and repeat forecast for Thursday given little change in the weather pattern and PWs ranging between 1.75 and 1.90 inches. Higher rain chances are expected through the afternoon across the area. High temperatures will be in the 90s. 07 .LONG TERM /Friday through Wednesday/... No major changes to the long term forecast at this time with summer time diurnally-driven convection expected each afternoon. Picking up the long term on Friday Morning, CWA remains socked in a summertime pattern with a mid-lvl high off to the west situated over the Four Corners region and a sprawling Bermuda High to the east. By the weekend, the western high will continue to build eastward, filling in the long-wave trough to the north and increasing the coverage of the ridge to include the central and eastern CONUS. With a lack of upper level support and weak sfc high residing over the CWA, the main threat through the long term will be diurnally-driven convection, aided by any shortwave perturbations that work down within the mid/upper flow. The summer soup is strong, as PWATs hang mostly around 2.00" through the long term, however may approach 2.10". Would not be surprised to see efficient rainmakers during the afternoon that could produce isolated river and urban flooding, especially with how saturated soils have become over the last couple of weeks. With the aforementioned saturated environment, expecting temperatures to remain in the upper 80's and low 90's through the forecast period courtesy of increased cloud cover, especially in the morning, although near climatological norms for this time of year. SM && .AVIATION... 18Z Update... Mostly VFR ceilings across the area with a band of -RA north of the terminals. Scattered TSRA along the coast will propagate westward late this afternoon, so continued a TEMPO for TSRA at most sites. Ceilings briefly improve this evening, then low ceilings and fog is expected to develop after midnight through roughly 14Z, improving thereafter. W-SW winds 5 kts or less will continue through this evening and become calm overnight then shift towards the E-SE around 5 kts by tomorrow morning. //ATL Confidence...18Z Update... Medium confidence on all elements. 86/DMartin && .PRELIMINARY POINT TEMPS/POPS... Athens 72 91 72 90 / 30 40 20 40 Atlanta 72 91 73 91 / 20 40 20 40 Blairsville 67 86 67 84 / 20 60 30 60 Cartersville 71 90 72 91 / 20 40 20 40 Columbus 73 92 73 93 / 30 40 10 30 Gainesville 71 88 71 88 / 20 40 30 50 Macon 72 93 73 94 / 30 40 20 30 Rome 72 93 73 93 / 20 40 20 40 Peachtree City 70 91 70 91 / 20 40 20 30 Vidalia 73 92 73 93 / 30 40 10 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...07 LONG TERM....SM AVIATION...DMartin
Hazardous weather outlook, Aug 3, 9:57 AM EDT, 6 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 957 AM EDT Wed Aug 3 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 957 AM EDT Wed Aug 3 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms are possible through the evening across north and central Georgia. Isolated strong storms resulting in frequent lightning, gusty winds, and locally heavy rainfall will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered to numerous thunderstorms in the afternoons and evenings are expected each day through the rest of the forecast period. As usual during the summer, any storm will have the potential to become strong to severe and be capable of producing gusty winds, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 3, 3:27 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
327 PM EDT Wed Aug 3 2022
GAZ051-062-032000-
Taliaferro GA-Warren GA-
327 PM EDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of northwestern Warren
and southeastern Taliaferro Counties through 400 PM EDT...
At 326 PM EDT, a strong thunderstorm was over Norwood, or near
Warrenton, moving north at 5 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Norwood, Sharon, Camak, Cadley, Raytown and Barnett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3346 8260 3342 8268 3342 8277 3352 8285
3362 8278 3361 8275 3361 8269 3360 8269
3360 8266 3361 8265 3349 8260
TIME...MOT...LOC 1926Z 164DEG 6KT 3346 8269
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 3, 3:41 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
341 PM EDT Wed Aug 3 2022
GAZ030-032015-
Polk GA-
341 PM EDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of central Polk County
through 415 PM EDT...
At 341 PM EDT, a strong thunderstorm was over Antioch, or 7 miles
east of Cedartown. This storm was nearly stationary.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Cedartown, Rockmart, Aragon, Fish Creek, Antioch and Van Wert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3410 8517 3410 8516 3408 8515 3408 8512
3410 8512 3410 8506 3396 8500 3395 8501
3395 8505 3392 8505 3390 8508 3390 8517
3398 8534
TIME...MOT...LOC 1941Z 135DEG 4KT 3397 8513
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 3, 3:47 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
347 PM EDT Wed Aug 3 2022
GAZ039-032015-
Wilkes GA-
347 PM EDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of central Wilkes
County through 415 PM EDT...
At 346 PM EDT, a strong thunderstorm was near Washington, moving
northwest at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Washington, Tignall, Newtown, Metasville, Celeste and Floral Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3367 8264 3374 8286 3385 8283 3391 8273
3382 8259 3376 8256 3375 8256
TIME...MOT...LOC 1946Z 123DEG 8KT 3376 8268
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 3, 4:15 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
415 PM EDT Wed Aug 3 2022
GAZ042>044-032045-
Douglas GA-Carroll GA-South Fulton GA-
415 PM EDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of east central
Carroll, Douglas and southwestern Fulton Counties through 445 PM
EDT...
At 415 PM EDT, a strong thunderstorm was over Bill Arp, or 7 miles
south of Douglasville, moving northwest at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Douglasville, City of South Fulton, Villa Rica, Winston, Treasure
Lake, Hannah, Campbellton, Bill Arp, Chapel Hill and Fairplay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3364 8465 3354 8481 3365 8495 3374 8488
3378 8475
TIME...MOT...LOC 2015Z 139DEG 10KT 3365 8479
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 3, 4:23 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
423 PM EDT Wed Aug 3 2022
GAZ086-032100-
Emanuel GA-
423 PM EDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of east central Emanuel
County through 500 PM EDT...
At 423 PM EDT, a strong thunderstorm was over Twin City, or 13 miles
east of Swainsboro, moving north at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Twin City, Garfield, Canoochee and George L Smith State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3255 8203 3256 8208 3252 8215 3250 8216
3269 8224 3270 8210 3266 8208 3261 8200
TIME...MOT...LOC 2023Z 185DEG 12KT 3260 8211
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 3, 4:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
439 PM EDT Wed Aug 3 2022
GAZ038-039-032100-
Wilkes GA-Oglethorpe GA-
439 PM EDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of northwestern Wilkes
and northeastern Oglethorpe Counties through 500 PM EDT...
At 439 PM EDT, a strong thunderstorm was near Norman, or 10 miles
south of Middleton, moving northwest at 15 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Mallorysville, Vesta, Norman and Jacksons Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3387 8278 3394 8300 3403 8294 3403 8293
3401 8294 3401 8291 3400 8291 3400 8288
3398 8285 3399 8284 3397 8278 3399 8272
3398 8267
TIME...MOT...LOC 2039Z 129DEG 12KT 3395 8283
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:43 PM EDT | Special Weather Statement | FFC | Crisp | 32 min |
| Aug 2, 10:06 PM EDT | Special Weather Statement | FFC | Houston, Peach | 24 min |
| Aug 3, 12:16 AM EDT | Special Weather Statement | FFC | Newton | 29 min |
| Aug 3, 3:27 PM EDT | Special Weather Statement | FFC | Warren | 33 min |
| Aug 3, 3:41 PM EDT | Special Weather Statement | FFC | Polk | 34 min |
| Aug 3, 3:47 PM EDT | Special Weather Statement | FFC | Wilkes | 28 min |
| Aug 3, 4:10 PM EDT | Severe Thunderstorm Warning | FFC | Wilkes | 35 min |
| Aug 3, 4:15 PM EDT | Special Weather Statement | FFC | Douglas | 30 min |
| Aug 3, 4:23 PM EDT | Special Weather Statement | FFC | Emanuel | 37 min |
| Aug 3, 4:43 PM EDT | Special Weather Statement | FFC | Gordon | 32 min |
| Aug 3, 4:46 PM EDT | Special Weather Statement | FFC | Wilkes | 29 min |
| Aug 3, 4:50 PM EDT | Special Weather Statement | FFC | Paulding | 25 min |
| Aug 3, 4:57 PM EDT | Special Weather Statement | FFC | Jefferson | 33 min |
| Aug 3, 5:02 PM EDT | Special Weather Statement | FFC | Whitfield | 28 min |
| Aug 3, 5:08 PM EDT | Special Weather Statement | FFC | Emanuel | 37 min |
| Aug 3, 5:11 PM EDT | Special Weather Statement | FFC | Paulding | 34 min |
| Aug 3, 5:17 PM EDT | Special Weather Statement | FFC | Greene | 28 min |
| Aug 3, 5:30 PM EDT | Special Weather Statement | FFC | Glascock | 30 min |
| Aug 3, 5:42 PM EDT | Special Weather Statement | FFC | Spalding | 33 min |
| Aug 3, 5:49 PM EDT | Special Weather Statement | FFC | Hancock | 26 min |
| Aug 3, 5:54 PM EDT | Special Weather Statement | FFC | Hancock | 21 min |
| Aug 3, 5:56 PM EDT | Special Weather Statement | FFC | Walker | 34 min |
| Aug 3, 5:59 PM EDT | Special Weather Statement | FFC | Washington | 31 min |
| Aug 3, 6:07 PM EDT | Special Weather Statement | FFC | Morgan | 38 min |
| Aug 3, 6:09 PM EDT | Special Weather Statement | FFC | Jasper | 36 min |
| Aug 3, 6:22 PM EDT | Special Weather Statement | FFC | Catoosa | 23 min |
| Aug 3, 6:26 PM EDT | Special Weather Statement | FFC | Jackson | 34 min |
| Aug 3, 6:35 PM EDT | Special Weather Statement | FFC | Washington | 25 min |
| Aug 3, 6:36 PM EDT | Special Weather Statement | FFC | Johnson | 24 min |
| Aug 3, 6:38 PM EDT | Special Weather Statement | FFC | Baldwin | 37 min |
| Aug 3, 6:48 PM EDT | Special Weather Statement | FFC | Putnam | 27 min |
| Aug 3, 6:50 PM EDT | Special Weather Statement | FFC | Oconee | 25 min |
| Aug 3, 6:55 PM EDT | Special Weather Statement | FFC | Cherokee | 35 min |
| Aug 3, 7:03 PM EDT | Special Weather Statement | FFC | Greene | 27 min |
| Aug 3, 7:08 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Jones, Putnam | 40 min |
| Aug 3, 7:22 PM EDT | Special Weather Statement | FFC | Putnam | 23 min |
| Aug 3, 7:25 PM EDT | Special Weather Statement | FFC | Wilkinson | 35 min |
| Aug 3, 7:43 PM EDT | Special Weather Statement | FFC | Jasper | 32 min |
| Aug 3, 7:45 PM EDT | Special Weather Statement | FFC | White | 30 min |
| Aug 3, 7:50 PM EDT | Special Weather Statement | FFC | Dodge | 25 min |
| Aug 3, 7:53 PM EDT | Special Weather Statement | FFC | Jones | 37 min |
| Aug 3, 7:59 PM EDT | Special Weather Statement | FFC | Gwinnett | 31 min |
Nearby
Special Weather Statements in Georgia, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.